MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sex/gender: unknown/not provided.Date of event: exact date unknown/not provided.Best estimate date is between (b)(6) 2019-(b)(6) 2019.(b)(4).Attempts have been made to obtain missing information; however, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient''s operative eye.There was no indication of incision enlargement or any other required surgical intervention.Another johnson & johnson lens (same model, but higher diopter) was implanted as the replacement lens.No additional information was provided.
 
Additional Manufacturer Narrative
Additional info: further information was provided and reported the lens was explanted due the patient's vision was not clear post-operatively (op).The patient had blurry vision symptom between 1 week post-op to explant date.When the lens was explanted, there was no sutures or vitrectomy required.The patient was ambulatory when discharged.No additional information was provided.The following sections have been updated accordingly: section a3: sex/gender: female.Section b3: date of event: (b)(6) 2019.Section h6: patient code 2137 - blurry vision.Device evaluation: the complaint lens was wrapped in cloth inside a specimen cup containing an unknown solution.Visual inspection under magnification revealed that the lens was received cut in pieces, which is consistent with a lens that was handled during explant.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints revealed 1 other complaint has been received for this production order number and the complaint issue was not confirmed; therefore, no escalations were required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10064132
Report Number9614546-2020-00203
Device Sequence Number17081984
Product Code POE
UDI-Device Identifier05050474606302
UDI-Public(01)05050474606302(17)210804
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer05/20/2020
10/25/2020
Initial Report FDA Received Date05/17/2020
Supplement Report FDA Received Date06/12/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Date Report Sent to FDA01/01/2005